Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 222, NWS Atlanta, GA

June 22, 2001Carroll County, Douglas County, Paulding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2001, 12:31 PM EDT for Carroll County, Douglas County, Paulding County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 22, 2001, 12:31 PM EDT (16:31 UTC)
Expired
Jun 22, 2001, 1:00 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Carroll County, GA, Douglas County, GA, Paulding County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 221631
SVRATL
GAC045-097-223-221700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 PM EDT FRI JUN 22 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN CARROLL COUNTY IN NORTHWEST GEORGIA
  SOUTHWESTERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 100 PM EDT

* AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER VILLA RICA...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...VILLA RICA
AND TEMPLE.

WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3374 8507 3360 8497 3376 8476 3396 8488

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:45 AM EDT, 8 hours 46 minutes earlier.

Area forecast discussion, Jun 22, 3:45 AM EDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 AM EDT FRI JUN 22 2001

BROAD UPPER TROF TO DRIFT EAST AND DEEPEN OVER EASTERN U.S. DURING
SHORT TERM PERIOD. COLD FRONT TO MOVE INTO EXTREME NORTHWEST GEORGIA
THIS MORNING...NEARING AN ATLANTA TO ATHENS LINE BY THE END OF THE
DAY. FRONT APPEARS TO MAKE LITTLE PROGRESS SOUTHWARD FRIDAY NIGHT
AND MEANDERS SOMEWHERE ACROSS NORTHCENTRAL GEORGIA INTO SATURDAY
...BEFORE FINALLY PUSHING INTO CENTRAL GEORGIA BY THE END OF THE
DAY. PREVIOUS FORECAST WITH GOOD CHANCE TO LIKELY POPS LOOK GOOD FOR
TODAY...AND WILL NEED TO CONTINUE SIMILAR POPS INTO FRIDAY
NIGHT...EXCEPT EXTREME NORTH (THAT AREA BEHIND THE FRONT).  MODELS
SHOW SOME DRIER AIR WORKING INTO NORTH GEORGIA FRIDAY NIGHT BEHIND
THE FRONT...AND SHOULD BE ABLE TO LIMIT CHANCE POPS TO CENTRAL
GEORGIA ON SATURDAY. WILL END ALL PRECIP BY SATURDAYNIGHT EXCEPT EXTREME
SOUTHEAST PORTION OF COUNTY WARNING AREA WHERE COULD SEE A FEW
SHOWERS/TSTORMS LINGERING INTO THE EVENING. HIGH PRESSURE BUILDS
ACROSS THE AREA SUNDAY WITH FRONT MOVING OFF THE GEORGIA COAST. DRY
FORECAST TO CONTINUE INTO MONDAY. EXTENDED PROGGS SHOW HIGH PUSHING
OFFSHORE MONDAY NIGHT/TUESDAY WITH MOISTURE RETURNING AND A CHANCE
FOR AFTERNOON/EVENING SHOWERS/TSTORMS TUESDAY INTO THURSDAY.

FCSTID = 49
ATL   82  64  82  64 /  70  40  10  10
AHN   83  65  83  62 /  60  50  10  10
GVL   82  64  82  62 /  60  50  10  10
RMG   82  62  84  60 /  70  20  10  10
CSG   87  68  85  65 /  60  60  20  10
MCN   87  68  85  65 /  50  60  30  10

.FFC...
GA...NONE.

OUR DETAILED COUNTY FORECASTS ARE AVAIABLE AT FOUS52 KFFC
OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS
AVAIABLE AT FLUS42 KFFC

In the hours before

Special weather statement, Jun 22, 11:20 AM EDT, 1 hour 11 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-222300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EDT FRI JUN 22 2001

...A FEW SEVERE THUNDERSTORMS EXPECTED THROUGH THIS EVENING...

.SYNOPSIS...
A SLOW MOVING COLD FRONT ENTERING THE TENNESSEE VALLEY LATE THIS
MORNING...WILL MOVE TO CENTRAL GEORGIA OVERNIGHT.

.PRIMARY HAZARD...
THE PRIMARY HAZARD WILL BE HAIL UP TO 1.5 INCHES...AND DAMAGING
WINDS. FREQUENT LIGHTNING AND VERY HEAVY RAIN CAN ALSO BE EXPECTED
WITH THE STRONGER STORMS. THE MOST LIKELY AREA WILL BE ANYWHERE OVER
NORTH AND CENTRAL GEORGIA...AND THE BEST TIME WILL BE THROUGH THE
AFTERNOON...INTO THE EVENING HOURS.

.DISCUSSION...
A MOIST AIRMASS WILL CONTINUE OVER NORTH AND CENTRAL GEORGIA AHEAD
OF THE COLD FRONT. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE
THROUGHOUT THE DAY AS TEMPERATURES RISE. LIFTED INDICES WILL REACH
THE -4 TO -7 RANGE...WITH CAPES AS HIGH AS 2000. A SHORT WAVE TROUGH
WILL ALSO BE APPROACHING...AIDING IN THE ENHANCEMENT OF THE LARGE
SCALE UPWARD VERTICAL MOTION ACROSS THE AREA.

.FOR SPOTTERS...
SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CLOSELY MONITOR
THE SITUATION...AND BE READY FOR ACTIVATION.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.

MSS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:17 PM EDTSevere Thunderstorm WarningFFCHall28 min
Jun 21, 8:35 PM EDTSevere Thunderstorm WarningFFCStewart25 min
Jun 21, 8:52 PM EDTSevere Thunderstorm WarningFFCDade, Walker23 min
Jun 21, 8:53 PM EDTSevere Thunderstorm WarningFFCDooly37 min
Jun 21, 9:04 PM EDTSevere Thunderstorm WarningFFCStewart26 min
Jun 22, 10:26 AM EDTSevere Thunderstorm WarningFFCWhitfield34 min
Jun 22, 10:39 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray36 min
Jun 22, 12:39 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson51 min
Jun 22, 12:39 PM EDTSevere Thunderstorm WarningFFCBanks51 min
Jun 22, 1:01 PM EDTSevere Thunderstorm WarningFFCDouglas, Paulding44 min
Jun 22, 1:24 PM EDTSevere Thunderstorm WarningFFCMeriwether51 min
Jun 22, 1:53 PM EDTSevere Thunderstorm WarningFFCHouston37 min
Jun 22, 2:10 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee35 min
Jun 22, 2:38 PM EDTSevere Thunderstorm WarningFFCHenry, Newton52 min
Jun 22, 2:48 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson42 min
Jun 22, 3:05 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee40 min
Jun 22, 3:05 PM EDTSevere Thunderstorm WarningFFCClarke40 min
Jun 22, 3:27 PM EDTSevere Thunderstorm WarningFFCGreene, Madison, Oglethorpe33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.